1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Anyone else get muscle twitching?

Discussion in 'Ask A Question' started by Caprock94, Aug 16, 2019.

  1. Caprock94

    Caprock94 · Well-Known Member

    Messages:
    290
    Likes Received:
    88
    Trophy Points:
    68
    I've had random, widespread muscle twitches for over 3 years now. Got it checked out by a neurologist almost 3 years ago, and was given the all clear. Didn't get diagnosed as diabetic until this past April, and I know I wasn't in the diabetic range for more than a year prior to that due to previous blood tests. Dropped my A1C levels back in to the non-diabetic range in 2 months with LCHF. Then started getting some mild burning in feet, and my hands fall asleep at night regularly.

    I'll admit I have health anxiety. I fear small fiber neuropathy. Could it have started with the twitches? If it were true neuropathy would it take 3 years for burning type pain to show up in feet with twitching as presenting symptom? The foot problems didn't start until AFTER lowering my BG levels. Is any of this related at all, or is my mind getting the best of me?
     
    • Hug Hug x 1
  2. First.Officer

    First.Officer Type 2 · Well-Known Member

    Messages:
    55
    Likes Received:
    17
    Trophy Points:
    68
    Oh yes! I get plenty of that at various times, and can be all over my body - tends to in the main be in legs (calfs) but left side if chest, arms and even neck sometimes. Never had these symptoms until I decided to lose 3-stone in weight (8 weeks) and adopt a LCHF diet style. Also have tinnitus and dizziness that has been around for months now. No understanding from within the NHS, just empty stares and no verbal advice (and that’s if you can even get to see a GP!).
     
    • Creative Creative x 1
  3. Caprock94

    Caprock94 · Well-Known Member

    Messages:
    290
    Likes Received:
    88
    Trophy Points:
    68
    Anyone else? I'm not sure if this stuff is related or not......or it could all be related to my anxiety. Who knows.
     
  4. Flora123

    Flora123 Type 2 · Well-Known Member

    Messages:
    1,078
    Likes Received:
    609
    Trophy Points:
    173
    I do get muscle twitching from time to time. I take magnesium and potassium and it goes. Can be something as simple as having low levels of some minerals.
     
    • Agree Agree x 4
    • Like Like x 1
  5. martl

    martl Type 1 · Member

    Messages:
    10
    Likes Received:
    9
    Trophy Points:
    43
    I periodically get eye lid twitching but I think that's more to do with stress. Quite recently I had twitching in the left pec which lasted a morning. Not sure if it was connected to my diabetes.
     
    • Agree Agree x 1
  6. Caprock94

    Caprock94 · Well-Known Member

    Messages:
    290
    Likes Received:
    88
    Trophy Points:
    68
    Anyone else? Just looking for some relief!
     
  7. Caprock94

    Caprock94 · Well-Known Member

    Messages:
    290
    Likes Received:
    88
    Trophy Points:
    68
    Doing any better?
     
  8. Lotties

    Lotties Prediabetes · Well-Known Member

    Messages:
    316
    Likes Received:
    128
    Trophy Points:
    103
    Low magnesium?
     
  9. Caprock94

    Caprock94 · Well-Known Member

    Messages:
    290
    Likes Received:
    88
    Trophy Points:
    68
    Maybe. Hard to know since the blood test for magnesium is supposedly worthless.
     
  10. Lotties

    Lotties Prediabetes · Well-Known Member

    Messages:
    316
    Likes Received:
    128
    Trophy Points:
    103
    Yup, it only tells you that your stores are sufficient to maintain your blood serum within limits. Supplementation or magnesium oil skin treatment may give you answer.
     
  11. Lowenna

    Lowenna Type 1 · Newbie

    Messages:
    4
    Likes Received:
    0
    Trophy Points:
    21
    I get muscle twitching when my blood sugar's low, and often lose feeling in my hands and feet when I don't move them for a while, nurse doesn't seem concerned because feeling comes back relatively quickly but I'm thinking that if it gets worse I might see a doctor.
    Maybe express your concerns to a doctor? Things can change in 3 years, attitudes, I mean!
     
  12. Caprock94

    Caprock94 · Well-Known Member

    Messages:
    290
    Likes Received:
    88
    Trophy Points:
    68
    Have you found anything that helps?
     
  13. type two paul

    type two paul Type 2 · Well-Known Member

    Messages:
    120
    Likes Received:
    27
    Trophy Points:
    48
    I went through a phase of twitching in my fingers couple of years ago. I get bad pain all over but mainly my ankles and feet. My left foot sometimes feels like it's in a vice. Recently I've started getting dull shooting pains in my wrists and fingers. Quite intense pain. Totally random. Some days I'm relatively OK and I can never figure quite why. I have mentioned it to diabetic nurse but she just does the foot prick test for sensation. I can't figure out if it's something vitamin wise that I'm lacking. I really need to see my Dr. I get the cold hands and feet thing too, like my feet are in a bowl of ice cold water. It really does get me down some days.
     
    • Hug Hug x 1
  14. Brunneria

    Brunneria Other · Guru

    Messages:
    21,799
    Likes Received:
    35,047
    Trophy Points:
    298
    Have you looked into vitamin B12 deficiency?
     
    • Agree Agree x 1
  15. Flora123

    Flora123 Type 2 · Well-Known Member

    Messages:
    1,078
    Likes Received:
    609
    Trophy Points:
    173
    I get twitching occasionally but it always goes when I take extra magnesium and potassium. This was discussed a while back. It might be worth doing a search.
     
    • Informative Informative x 1
  16. type two paul

    type two paul Type 2 · Well-Known Member

    Messages:
    120
    Likes Received:
    27
    Trophy Points:
    48
    Yes, bought some B12 supplements but still get pain. Good suggestion though. Might work for others.
     
  17. Brunneria

    Brunneria Other · Guru

    Messages:
    21,799
    Likes Received:
    35,047
    Trophy Points:
    298
    Thing about B12 (this happened to me), is that I was eating plenty of B12. I'm carnivore, so my diet is almost all foods with plenty of B12 in them.

    however, it turns out that - following a couple of serious gut issues, one in my 20s, and one aged 50 - my guts don’t seem to absorb nutrients as well as they used to. I need much larger amounts of several nutrients to reach the low end of the normal range. B12 and folic acid are amongst those nutrients. There are also different types of B12, and some are more absorbable than others.

    So I have to choose my B12 supplements very carefully. I use sublingual drops that are absorbed under the tongue, since i don't trust my guts to absorb it.

    also, folic acid is important to work with B12. They need to balance each other. So boosting B12 intake is of limited value unless you ensure that folate is also sufficient.
    http://www.jhrr.org/article.asp?iss...lume=1;issue=1;spage=5;epage=9;aulast=Mahmood

    hope that helps.
     
    • Like Like x 1
  18. MarkHaZ123

    MarkHaZ123 · Well-Known Member

    Messages:
    137
    Likes Received:
    76
    Trophy Points:
    48
    The only twitching I get is usually if my bloods are high.
    I had my tea the other night and my insulin but I later had quite a bit of caramel dairy milk, I totally forgot to take anything with it so when I went to bed I massively spiked, my legs were going crazy so had a couple of shots then I was back down to normal
     
    • Informative Informative x 1
  19. type two paul

    type two paul Type 2 · Well-Known Member

    Messages:
    120
    Likes Received:
    27
    Trophy Points:
    48
    @Brunneria Thanks. That's useful to know. I have the tablet form at moment. I do still take them despite apparently not fixing the pain. I have just ordered some Magnesium tablets 500gm. I was watching a Cardiologist (link below) the other day talking about the importance of Magnesium and inflammation of the body. He reckons many people lack the minimum of 400mg of Magnesium a day.
     
  20. Caprock94

    Caprock94 · Well-Known Member

    Messages:
    290
    Likes Received:
    88
    Trophy Points:
    68
    Thanks for all of the feedback guys! Hoping I can get this figured out. I have tried tons of magnesium, but without much effect. Maybe it’s a different mineral.....but all my bloods tested normal.
     
    • Friendly Friendly x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook